MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE 11 VOLT LI-ION BACKUP BATTERY; VENTRICULAR (ASSISST) BYPASS

THORATEC CORPORATION HEARTMATE 11 VOLT LI-ION BACKUP BATTERY; VENTRICULAR (ASSISST) BYPASS
Model Number 106128
Medical Device Problem Code Failure to Charge (1085)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient's primary controller's emergency backup battery (ebb) was unable to charge since left ventricle assist device (lvad) implantation.Ebb was reseated without resolution.The defective ebb was exchanged with a new ebb.The new battery was able to charge.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion.The reported event of the 11v backup battery being unable to charge was unable to be confirmed.The heartmate iii system controller (serial number: (b)(6) was not returned for analysis; however, the 11v backup battery (serial number: (b)(6) was returned for analysis.The battery was connected to a test system controller and was able to charge and support a mock loop without issue.The backup battery was able to function as intended.Additional information provided on 16nov2021 stated that the new backup battery was able to be charged.The root cause of the reported event was unable to be conclusively determined through this investigation.Heartmate iii instructions for use, rev.C, section 7 entitled ¿alarms and troubleshooting¿ and heartmate iii patient handbook, rev.C, section 5 entitled ¿alarms and troubleshooting¿ addresses how to properly interpret and troubleshoot all system alarms including backup battery fault alarm conditions, and the actions to take if the alarms cannot be resolved.Heartmate iii instructions for use, rev.C, section 8 entitled ¿equipment storage and care¿ and heartmate iii patient handbook, rev.C, section 6 entitled ¿caring for the equipment¿ addresses how to properly care for and maintain the equipment for proper use including how to ensure that the backup battery is properly installed.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.The device history records were reviewed for the system controller (serial number:(b)(6) and for the emergency backup battery (serial number: (b)(6) and were found to pass all manufacturing and qa specifications before being shipped to the customer.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE 11 VOLT LI-ION BACKUP BATTERY
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key12972526
Report Number2916596-2021-06884
Device Sequence Number4452602
Product Code DSQ
UDI-Device Identifier00813024011255
UDI-Public813024011255
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/13/2024
Device Model Number106128
Device Lot Number8113756
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2021
Supplement Date Received by Manufacturer01/13/2022
Initial Report FDA Received Date12/09/2021
Supplement Report FDA Received Date01/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexMale
Patient Weight72 KG
Patient EthnicityNon Hispanic
Patient RaceWhite